MAUDE Adverse Event Report: COVIDIEN CURITY SPG GZ 4X4-12 STR 10'S; GAUZE

COVIDIEN CURITY SPG GZ 4X4-12 STR 10'S; GAUZE
Model Number 6939
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 12/12/2016.An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
It was reported to covidien on (b)(6) 2016 that an issue occurred with gauze.The customer reports there is a lot of lint on the gauze and in the package.They can not have lint in their or areas.The product was not unfolded or unrolled.The customer never used the product because when they opened it and examined it there was a lot of lint.
 
Additional Manufacturer Narrative
An investigation of the reported condition was confirmed.One opened sample and four unopened sample was returned for evaluation.The sample was removed and shaken to find short fibers within the fold which fell from the sponge.The reported condition is confirmed.The returned product did not meet quality release specifications.Product analysis confirmed that the issue did contribute to the reportable event.The most likely root cause indicates that during the slitting of the gauze into slit widths, the pinking blades may create short fibers which the vacuum system picks up.If the vacuum is not set strong enough, then the fibers may not be picked up.Product is meant to be used as produced without unfolding.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, a visual inspection is performed to inspect for linting during production.A corrective action and preventive action was being implemented and is currently awaiting for the effectiveness check.This information will be utilized for trending purposes to determine the need for additional corrective actions.Containment for the reported condition was performed as part of the aforementioned capa.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports there is a lot of lint on the gauze and in the package.They can not have lint in their or areas.The product was not unfolded or unrolled.The customer never used the product because when they opened it and examined it there was a lot of lint.

Brand Name
CURITY SPG GZ 4X4-12 STR 10'S
Common Device Name
GAUZE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road
augusta GA 30906
MDR Report Key6165893
Report Number1018120-2016-00178
Device Sequence Number13630844
Product Code GDY
UDI-Device Identifier10884521059320
UDI-Public0110884521059320
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6939
Device Catalogue Number6939
Device Lot Number16J002862
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by Manufacturer11/29/2016
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1